Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 28, 1999, 7:43 AM CDT for Coffee County, Franklin County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 7:43 AM CDT (12:43 UTC)
- Expired
- Jun 28, 1999, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 281247 FFWBNA TNC015-031-051-177-281545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 743 AM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CANNON COUNTY IN TENNESSEE COFFEE COUNTY IN TENNESSEE FRANKLIN COUNTY IN TENNESSEE WARREN COUNTY IN TENNESSEE * UNTIL 1045 AM CDT * AT 738 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR WOODBURY TO NEAR MANCHESTER TO NEAR DECHERD. THIS LINE WAS NEARLY STATIONARY. MANY OF THESE AREAS HAVE RECEIVED TWO INCHES OR MORE DURING THE PAST HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS ODR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:30 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 2:30 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT MON JUN 28 1999 CURRENT...HEAVY RAINS (BUT 88-D MIGHT BE RUNNING HOT ON TOTALS) HAVE BEEN OCCURING OVER SW COUNTIES SINCE MIDNITE. OTHERWISE...CONTINUED MUGGY AND PT-MO CLOUDY W/ TEMPS IN LO-MID 70S AND LITE WINDS. FORECAST...ACTIVITY OVER SW SHOULD PUSH SE W/ ASSOCIATED VORT MAX. MAIN CONCERN THIS FORECAST PACKAGE IS WHAT TO DO W/ MCS CURRENTLY OVER MO. ETA MODEL OF CHOICE WOULD TAKE MAIN RAIN CENTER FROM SOUTHERN MO INTO SW KY AND NORTHERN TN BY LATE AFTERNOON. POSSIBLE HEAVY RAINS FOR NORTHERN ZONES...WILL MENTION. ACTIVITY SHOULD DECREASE W/ TIME AS VORT CENTER BECOMES MORE SHEARED. AT SFC...SFC RIDGE OVER US WILL GIVE WAY TO COLD FRONT BY LATE TUE. CAN EXPECT SOME TSRA AHEAD OF FRONT TUE AFTERNOON. WENT CLOSE TO NGM MOS GUIDANCE FOR POPS AND TEMPS. BNA TT 089/074 087 656 CSV TT 082/068 082 666 MAG
In the hours before
Local storm report, Jun 28, 2:49 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM WAYNESBORO TN FLOODING
06/28/99 WAYNE STREET FLOODING REPORTED
BY SHERIFFThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:36 PM CDT | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jun 28, 12:37 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jun 28, 7:43 AM CDT | Flash Flood Warning | OHX | Cannon, Warren | 3 hr |
| Jun 28, 10:49 AM CDT | Flash Flood Warning | OHX | Franklin | 2 hr |
| Jun 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 45 min |
| Jun 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 45 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 55 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 55 min |
| Jun 28, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| Jun 28, 3:46 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| Jun 28, 4:06 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Jun 28, 4:06 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.